Alert archive / South Dakota / Wind Advisories in 2006
Wind Advisory 9, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this wind advisory at Apr 18, 2006, 8:29 PM CDT for Brule County, Charles Mix County, Gregory County, South Dakota. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2006, 8:29 PM CDT (01:29 UTC)
- Expired
- Apr 19, 2006, 10:00 AM CDT
- In force
- 14 hr
- Issued by
- NWS Sioux Falls, SD
Counties Brule County, SD, Charles Mix County, SD, Gregory County, SD
The radar
The Sioux Falls radar (KFSD), 181 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 1.5 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 498 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KFSD 190129 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 829 PM CDT TUE APR 18 2006 .STRONG LOW PRESSURE WAS LOCATED OVER NORTH CENTRAL SOUTH DAKOTA THIS EVENING. THIS LOW WILL MOVE SLOWLY EASTWARD OVERNIGHT. STRONG WEST WINDS SOUTH OF THE LOW CENTER WILL DEVELOP ACROSS SOUTH CENTRAL SOUTH DAKOTA THIS EVENING AND CONTINUE UNTIL EARLY WEDNESDAY MORNING. SDZ050-057-063-190930- /O.NEW.KFSD.WI.Y.0009.060419T0129Z-060419T1200Z/ GREGORY-BRULE-CHARLES MIX- INCLUDING THE CITIES OF...GREGORY...BURKE...CHAMBERLAIN... WAGNER...LAKE ANDES 829 PM CDT TUE APR 18 2006 ...WIND ADVISORY IN EFFECT UNTIL 7 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CDT WEDNESDAY. WEST WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH ARE EXPECTED THROUGH THE NIGHT. WINDS WILL GRADUALLY WEAKEN TOWARD DAWN. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$ SCHUMACHER
2 follow-up statements
000 WWUS73 KFSD 190839 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 339 AM CDT WED APR 19 2006 .A STRONG LOW PRESSURE SYSTEM OVER NORTH CENTRAL SOUTH DAKOTA WILL SLOWLY MOVE EAST TODAY. AS THIS SYSTEM MOVES EAST...WIND GUSTS ALONG THE MISSOURI RIVER VALLEY IN CENTRAL SOUTH DAKOTA WILL DECREASE TO 35 MPH OR LESS. SDZ050-057-063-191500- /O.EXT.KFSD.WI.Y.0009.000000T0000Z-060419T1500Z/ GREGORY-BRULE-CHARLES MIX- INCLUDING THE CITIES OF...GREGORY...BURKE...CHAMBERLAIN... WAGNER...LAKE ANDES 339 AM CDT WED APR 19 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM CDT THIS MORNING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 AM CDT THIS MORNING. WEST WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH ARE EXPECTED THROUGH MID MORNING. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$ BT
000 WWUS73 KFSD 191508 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 1008 AM CDT WED APR 19 2006 .LOW PRESSURE MOVING SLOWLY SOUTHEAST FROM CENTRAL SOUTH DAKOTA THIS MORNING WAS SLOWLY WEAKENING. WINDS DROPPED BELOW ADVISORY CRITERIA THIS MORNING AND ARE EXPECTED TO REMAIN STEADY OR SLOWLY DECREASE THROUGH THE AFTERNOON. SDZ050-057-063-191615- /O.EXP.KFSD.WI.Y.0009.000000T0000Z-060419T1500Z/ GREGORY-BRULE-CHARLES MIX- INCLUDING THE CITIES OF...GREGORY...BURKE...CHAMBERLAIN... WAGNER...LAKE ANDES 1008 AM CDT WED APR 19 2006 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS FROM THE WEST TO NORTHWEST HAD DECREASED TO 20 TO 30 MPH THIS MORNING AND ARE EXPECTED TO REMAIN STEADY OR DECREASE A LITTLE MORE THROUGH THIS AFTERNOON. $$ WILLIAMS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this wind advisory went out at Apr 18, 3:00 PM CDT, 5 hours 29 minutes earlier.
Area forecast discussion, Apr 18, 3:00 PM CDT, 5 hours 29 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 300 PM CDT TUE APR 18 2006 .DISCUSSION... UPPER LOW OVR WRN SD WL DRIFT SLOWLY EWD ACRS SD THRU THU MORN AND THEN ACRS SRN MN. THIS WL KEEP CWA UNDER CLOUD COVER AND THREAT OF R- THRU THU. FOR TONIGHT...THREAT WFOR PRECIP WL BE ACRS ERN CWA THIS EVE AHEAD OF SFC TROF MOVG TOWARDS I29 ATTM. SO WL CUT OFF PRECIP W OF TROF. SOME DRYING IN LOW LEVELS ACRS SERN CWA TONIGHT SO WL HAVE CLOUDS BREAK UP THERE. AS UPPER LOW MOVES SLOWLY EWD WED...CLOUDS WL WRAP BACK ACRND WITH CHC OF R- MAINLY W OF I29. WRN CWA WL SEE COOLEST TMEPS WED DUE TO CLOUDS AND GREATER THREAT OF R-. SERN CWA CUD SEE HIGHS NR 60 AS SOME BREASK IN CLOUD COVER EXPECTED IN MORN. THREAT OF R- SHUD SPREAD E OF I29 WED NITE AS LOW UPPER LOW MOVES INTO ERN SD WITH BEST CHC OF R- CONT ACRS WRN CWA. BETTER CHC OF R- WL SHIFT INTO SW MN AS UPPER LOW MOVES INTO MN. TEMPS THRU THU WL BE BELO NORM FOR MAX TEMPS. SHUD NOT SEE A DRAMATIC DIURNAL RANGE THRU THU. CYC FLOW ALOFT WL MAKE IT HARD TO SEE MUCH SUNSHINE ON FRI ERN CWA AND WITH THAT TEMPS WL NOT BE AS WARM AS GUID SUGGESTS. SO WL CONT WITH BLO NORM TEMPS FOR MAXS ERN CWA FRI. WL ALSO NEED TO WORRY ABOUT GUSTY WNDS ALONG MO RVR FM SCNTRL SD INTO NW IA ON WED. CUD SEE GUSTS APPROACH WND ADVY CRITERIA. FOR NOW NO HEADLINES. FINALLY MAY SEE SOME SUN AGAIN ON SAT AND SUN WITH DRY WX EXPECTED. TEMPS SHUD REBOUND TO BE ABOVE NORM FOR WEEKEND. LATEST GFS TRIES TO DIG S/W INTO MN ON SUN...BUT THIS IS A DRASTIC CHANGE FM PREV RUNS AND FOR NOW WL IGNORE. WL CONT DRY AND MILD ON MON ACRS CWA. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE IA...NONE. NE...NONE. &&
Hazardous weather outlook, Apr 18, 11:01 AM CDT, 9 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1101 AM CDT TUE APR 18 2006 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-191200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1101 AM CDT TUE APR 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... A FEW THUNDERSTORMS WILL BE POSSIBLE FROM MID AFTERNOON INTO THIS EVENING OVER FAR EASTERN SOUTH DAKOTA...SOUTHWEST MINNESOTA... NORTHWEST IOWA...AND EXTREME NORTHEAST NEBRASKA. THESE STORMS SHOULD BE ISOLATED...EXCEPT FOR A POSSIBLE INCREASE IN COVERAGE BY EVENING IN SOUTHWEST MINNESOTA. NO SEVERE STORMS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STRONG STORM SYSTEM WILL CONTINUE TO AFFECT THE AREA ON WEDNESDAY...CREATING THE POTENTIAL FOR WESTERLY WINDS OF 25 TO 40 MPH MAINLY SOUTH OF INTERSTATE 90. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. WILLIAMS
Nearby
Wind Advisories in South Dakota, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.